Alert archive / Massachusetts / Snow Squall Warnings in 2025

Snow Squall Warning 2, NWS Boston/Norton, MA

January 29, 20254 counties in Massachusetts

NWS Boston/Norton, MA issued this snow squall warning at Jan 29, 2025, 1:27 PM EST for 4 counties in Massachusetts. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2025, 1:27 PM EST (18:27 UTC)
Expired
Jan 29, 2025, 2:00 PM EST
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 101 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS51 KBOX 291827
SQWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
127 PM EST Wed Jan 29 2025

MAC011-015-017-027-291900-
/O.NEW.KBOX.SQ.W.0002.250129T1827Z-250129T1900Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-
127 PM EST Wed Jan 29 2025

The National Weather Service in Boston/Norton has issued a

* Snow Squall Warning for...
  Northwestern Worcester County in central Massachusetts...
  Southeastern Hampshire County in western Massachusetts...
  Northwestern Middlesex County in northeastern Massachusetts...
  Southeastern Franklin County in western Massachusetts...

* Until 200 PM EST.

* At 126 PM EST, a dangerous snow squall was located along a line
  extending from near Winchendon to near Hatfield, moving east at 40
  mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           up to 35 mph.

  SOURCE...Radar indicated.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.


Locations impacted include...
Leominster, Fitchburg, Amherst, Orange, Gardner, Belchertown, Athol,
Groton, Winchendon, Lunenburg, Ware, Townsend, Templeton,
Westminster, Shirley, Granby, Ashburnham, Barre, Hadley, and
Hubbardston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4271 7185 4262 7160 4223 7241 4240 7263
      4272 7195
TIME...MOT...LOC 1826Z 287DEG 33KT 4264 7201 4236 7265 

SNOW SQUALL...RADAR INDICATED

$$

MENSCH

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Jan 29, 12:49 PM EST, 38 minutes earlier.

Area forecast discussion, Jan 29, 12:49 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1249 PM EST Wed Jan 29 2025

.SYNOPSIS...
Above normal temperatures this morning before a cold front will
bring another round of snow squalls, strong gusty winds, and
cold temperatures to the region this afternoon. Cold conditions
and blustery winds last into Thursday. Monitoring a storm system
which could bring the potential for wintry mixed precipitation
and/or rain to Southern New England Friday into Friday night but
the details are still uncertain. Turning drier with a return to
below normal temperatures this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Only minor tweaks to the forecast this morning. Adjusted
precipitation timing based on the last few runs of the HRRR and
NationalBlend guidance. This keeps a risk for showers in the
forecast later today across most of southern New England. By the
time these showers arrive, they will most likely be in the form
of rain. Some snow showers are possible across the higher
terrain of the Berkshires and perhaps the northern Worcester
Hills.

The main story for today remains the gusty winds. Expecting
these winds to pick up closer to noon, then continue into this
afternoon.

Previous Discussion...

The remaining snow from the clipper system will be offshore by
sunrise this morning, with dry and warm conditions to start the
day. Temperatures today will top out in the lower to mid 40s
region-wide before crashing down again as another strong cold
front moves through this afternoon. Temperatures could drop over
10F in under 2 hours, with temps in the 20s shortly after
sunset. Similar to yesterdays cold front, strong gusty winds and
snow squalls are anticipated this afternoon. Diurnal heating
ahead of the cold front will enhance low-level lapse rates up to
9C/km, which, combined with a rapid rise in pressure and
saturated dendritic growth zone, conditions will be favorable
for snow squalls. The snow squall parameter from the NAM shows
very high values around 5 to 6 across the interior. The only
area of uncertainty today is the above-freezing temperatures.
Squalls should be heavy enough to bring all snow to the ground
across the interior, but rain may mix in closer to the coastal
plain. Squalls should start across western MA and CT shortly
after 12 pm and move east through the afternoon, moving offshore
around 4-5 pm.

A Wind Advisory has been hoisted for the entire region today as
a cold front will bring strong, gusty west winds. Winds
yesterday well exceeded model guidance expectations in part due
to diurnal heating deepening the mixed layer. With strong CAA and
diurnal heating, the mixed layer could once again reach up to or
even above 800 mb. Winds at the 800mb layer are around 60 mph,
leading to frequent gusts of 40-50mph and possibly a few gusts
to 60 mph, especially across the high terrain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight:

Not as gusty overnight as the cold front moves offshore, and the
loss of diurnal heating will lead to a more shallow mixed layer.
The pressure gradient remains tight overnight, and 20-30 mph
gusts will continue. With the cold airmass in place and
overnight lows in the teens to single digits, the wind chill
factor will be near or below zero and possibly approaching
cold weather advisory criteria in NW MA.

Thursday:

Rising heights and high pressure will keep conditions dry
Thursday, but cold airmass remains in place, keeping
temperatures in the low to mid-20s. Gusty WNW winds of 20-30 mph
continue through the day, which will keep the wind chill factor
in the teens. The pressure gradient relaxes briefly on Thursday
evening, allowing gusts to drop off briefly before the next
system arrives on Friday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Key Messages:

* Frontal system Fri into Fri night brings mix of wintry precip
  and rain to Southern New England. Snow/ice accumulations
  possible, especially near/north of the Mass Pike, although
  exact amts are uncertain.

* Turning drier with cooler than normal temps for the weekend.

* Possible Clipper system may bring light snow late Sun night/Mon.

Details:

Thursday Night:

Rather cold airmass on Thurs then modifies starting Thurs night
with increased cloud cover and warm advection processes taking
place. Early lows in the mid teens northern MA to the lower
20s, but then temps gradually warm into the mid 20s north to the
low to mid 30s south coast/Cape and Islands.

Friday and Friday Night:

We continue to monitor potential for active weather Fri into
early Sat associated with a sfc frontal system and parent
deamplifying 500 mb circulation as it moves into the OH
Valley/northern mid- Atlc states. Recent guidance has started to
back off on the potential for drier confluent 500 mb flow to
restrict the northward extent of QPF. Indeed, recent global
ensemble QPF members, even among the previously drier-side of
the QPF envelope the Canadian GEM, have trended toward at least
moderate probs (50-70%) of QPF of at least 0.1 inches. So there
seems to be an increasing chance at seeing some precipitation
during this forecast period, with PoPs in the Likely to
Categorical range.

The bigger question at this point is with regard to what form
that precip might take, and the precip types and changeovers
therein are still uncertain. Rather strong warm advection buoyed
by 925 mb SW winds of 45 kt support intrusion of warmer air
aloft into at least part of Southern New England. A variety of
precip types (snow, sleet/freezing rain and/or plain rain) could
be possible, depending on sfc temps and how far north warmer
air aloft may make it. A later- arrival to precip would allow
sfc temps to warm up enough to lead to more of a liquid p-type
too. Given the above precip-type uncertainties, it's still too
early to delineate snow and/or ice accumulations at this point
but at the moment the best chance at some sustained wintry
conditions would tend to be near/north of the Mass Pike. While
some wintry impacts could be possible, substantial snow or ice
accretions do not appear likely at this point in time.

The Weekend into Monday:

Strong high pressure from Canada then advects in for Sat into
Sun, with drier conditions then returning along with a shot of
around or slightly colder than normal temperatures.

Moisture associated with another fast-moving Clipper system may
bring another round of light snow late Sun night into Mon.
Varying strength and QPF associated with this wave of low
pressure though, so uncertainty regarding this wave remains
large.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today: High confidence in trends, moderate confidence in timing.

VFR for most going into the afternoon. Winds have started to
ramp up at some terminals with daytime mixing, and gusts 30-40
knots are still possible this afternoon. Primarily -RA showers have
started to pass through the region as temperatures have climbed
into the 40s (and even low 50s) at the surface. Brief periods
of MVFR vsbys are possible with -RA, but confidence is not high.
These are expected to move through the region from now until
20z. PROB30s for these showers have been upgraded to TEMPOs. Snow
squalls remain possible towards the Berkshires.

Tonight: High confidence.

VFR. Gusty west winds continue at 20-30 knots.

Thursday: High confidence.

VFR. NW gusts may pick up to around 25-30 kt during the mid
morning to mid afternoon, then begin to ease late-day.

KBOS TAF...Moderate confidence in TAF.

VFR. Chance for rain showers higher than snow showers/squalls
between 19-21z. Could reach MVFR vsbys during -RA, but
confidence is very low (did not include in TAF). Strong winds
expected today with gusts up to 40knots. Gusts subside slightly
tonight to 30 knots.

KBDL TAF...High Confidence in TAF.

Outlook /Thursday Night through Sunday/...

Thursday Night: VFR. Breezy.

Friday: MVFR/IFR conditions possible. Breezy. RA likely.

Friday Night: MVFR/IFR conditions possible. Breezy. RA likely,
chance SN.

Saturday through Saturday Night: VFR. Breezy.

Sunday: Mainly VFR, with local MVFR possible. Chance SN.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High- greater than 60 percent.

High Confidence.

Increasing west winds today as another strong cold front
approaches the waters. Expecting gale force winds across all the
coastal waters, with dangerous waves of 6-10 feet in the open
waters. With very cold air behind the cold front, light to
moderate freezing spray will become of concern overnight through
Thursday. A freezing spray advisory has been hoisted for much of
the eastern coastal waters starting tonight, through Thursday
evening. Winds gradually diminish overnight into Thursday, but
remain around 20-30 knots from the West.

Outlook /Thursday Night through Sunday/...

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Local rough seas. Chance of rain.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Rain.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft. Slight chance of
snow.

Saturday Night: Winds less than 25 kt. Local rough seas.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of snow.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 10 PM EST this evening for CTZ002>004.
MA...Wind Advisory until 10 PM EST this evening for MAZ002>021-026.
     Winter Weather Advisory until 7 PM EST this evening for MAZ002-
     008.
     Wind Advisory until 1 AM EST Thursday for MAZ022>024.
RI...Wind Advisory until 10 PM EST this evening for RIZ001>007.
     Wind Advisory until 1 AM EST Thursday for RIZ008.
MARINE...Gale Warning until 7 AM EST Thursday for ANZ230>237-250-251-
     254>256.
     Freezing Spray Advisory from 7 PM this evening to 7 PM EST
     Thursday for ANZ230>232-250-251-254-255.

&&

SYNOPSIS...Loconto/KP
NEAR TERM...Belk/KP
SHORT TERM...KP
LONG TERM...Loconto
AVIATION...Belk/Hrencecin/KP
MARINE...Loconto/KP

In the hours before

Local storm report, Jan 29, 9:58 AM EST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
958 AM EST Wed Jan 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     Snow             3 E Salem               42.78N 71.15W
01/29/2025  M2.0 Inch        Essex              MA   Public

0500 AM     Snow             1 E Andover             42.66N 71.13W
01/29/2025  M2.0 Inch        Essex              MA   Cocorahs

            Cocorahs station MA-ES-48 Andover 0.6 E.

0522 AM     Snow             1 S North Andover       42.68N 71.12W
01/29/2025  M2.0 Inch        Essex              MA   Trained Spotter

0525 AM     Snow             1 NE Beacon Hill        42.36N 71.06W
01/29/2025  M1.4 Inch        Suffolk            MA   Public

0527 AM     Snow             2 NE Marblehead         42.51N 70.85W
01/29/2025  M2.0 Inch        Essex              MA   Public

0530 AM     Snow             4 NW Ashburnham         42.68N 71.94W
01/29/2025  M3.2 Inch        Worcester          MA   Amateur Radio

0530 AM     Snow             2 NW Billerica          42.57N 71.29W
01/29/2025  M2.5 Inch        Middlesex          MA   Trained Spotter

0534 AM     Snow             2 E Dracut              42.67N 71.27W
01/29/2025  M2.5 Inch        Middlesex          MA   Public

0535 AM     Snow             1 W Gloucester          42.62N 70.67W
01/29/2025  M3.8 Inch        Essex              MA   Trained Spotter

0600 AM     Snow             2 W Lowell              42.64N 71.36W
01/29/2025  M3.0 Inch        Middlesex          MA   CO-OP Observer

            CO-OP Observer station LLLM3 Lowell.

0600 AM     Snow             Turners Falls           42.61N 72.56W
01/29/2025  M4.0 Inch        Franklin           MA   Cocorahs

            Cocorahs station MA-FR-47 Turners Falls 0.1
            NNW.

0600 AM     Snow             1 N Reading             42.55N 71.10W
01/29/2025  M2.0 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-160 Reading 1.2 N.

0600 AM     Snow             3 SW Carlisle           42.50N 71.39W
01/29/2025  M2.5 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-53 Acton 4.0 ENE.

0620 AM     Snow             1 NE Lunenburg          42.60N 71.72W
01/29/2025  M2.8 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-58 Lunenburg 0.6 NE.

0622 AM     Snow             1 W Ipswich             42.68N 70.85W
01/29/2025  M2.5 Inch        Essex              MA   Public

0625 AM     Snow             1 WSW Williamsburg      42.39N 72.74W
01/29/2025  M2.5 Inch        Hampshire          MA   Cocorahs

            Cocorahs station MA-HS-8 Williamsburg 1.2
            WSW.

0630 AM     Snow             1 N Methuen             42.73N 71.18W
01/29/2025  M2.5 Inch        Essex              MA   Trained Spotter

0645 AM     Snow             1 W North Amherst       42.41N 72.53W
01/29/2025  M1.7 Inch        Hampshire          MA   Trained Spotter

0649 AM     Snow             1 W Ashfield            42.53N 72.81W
01/29/2025  M4.3 Inch        Franklin           MA   Amateur Radio

0649 AM     Snow             1 WSW Westminster       42.55N 71.91W
01/29/2025  M2.9 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-44 Westminster 0.6
            WSW.

0651 AM     Snow             1 E Chelmsford          42.60N 71.36W
01/29/2025  M3.0 Inch        Middlesex          MA   Trained Spotter

0652 AM     Snow             1 W Belmont             42.40N 71.18W
01/29/2025  M1.3 Inch        Middlesex          MA   Trained Spotter

0700 AM     Snow             Logan AP                42.36N 71.01W
01/29/2025  M1.4 Inch        Suffolk            MA   ASOS

0700 AM     Snow             4 W Simsbury            41.89N 72.90W
01/29/2025  M1.5 Inch        Hartford           CT   Cocorahs

            Cocorahs station CT-HR-28 North Canton 0.8
            SSW.

0700 AM     Snow             Worcester AP            42.27N 71.87W
01/29/2025  M1.0 Inch        Worcester          MA   ASOS

0700 AM     Snow             1 SW Ashburnham         42.62N 71.92W
01/29/2025  M2.9 Inch        Worcester          MA   CO-OP Observer

            CO-OP Observer station ASBM3 Ashburnham.

0700 AM     Snow             3 SW Milton             42.21N 71.11W
01/29/2025  M1.0 Inch        Norfolk            MA   CO-OP Observer

            CO-OP Observer station BLHM3 Blue Hill Coop.

0700 AM     Snow             1 W Topsfield           42.64N 70.98W
01/29/2025  M2.5 Inch        Essex              MA   Cocorahs

            Cocorahs station MA-ES-12 Boxford 2.4 S.

0700 AM     Snow             1 E Rockport            42.64N 70.60W
01/29/2025  M2.5 Inch        Essex              MA   Cocorahs

            Cocorahs station MA-ES-22 Rockport 1.0 E.

0700 AM     Snow             1 WSW Hamilton          42.61N 70.88W
01/29/2025  M2.5 Inch        Essex              MA   Cocorahs

            Cocorahs station MA-ES-97 Hamilton 0.7 WSW.

0700 AM     Snow             1 SE Sunderland         42.45N 72.57W
01/29/2025  M2.2 Inch        Franklin           MA   Cocorahs

            Cocorahs station MA-FR-12 Sunderland 1.3 SE.

0700 AM     Snow             3 NW Conway             42.54N 72.73W
01/29/2025  M4.0 Inch        Franklin           MA   Cocorahs

            Cocorahs station MA-FR-13 Conway 2.9 NW.

0700 AM     Snow             4 WNW Colrain           42.69N 72.75W
01/29/2025  M4.0 Inch        Franklin           MA   Cocorahs

            Cocorahs station MA-FR-31 Colrain 3.7 WNW.

0700 AM     Snow             1 SW Bernardston        42.66N 72.56W
01/29/2025  M4.2 Inch        Franklin           MA   Cocorahs

            Cocorahs station MA-FR-35 Bernardston 1.0
            SW.

0700 AM     Snow             1 ESE Northampton       42.32N 72.66W
01/29/2025  M1.0 Inch        Hampshire          MA   Cocorahs

            Cocorahs station MA-HS-21 Northampton 0.6
            ESE.

0700 AM     Snow             2 WNW Amherst           42.39N 72.55W
01/29/2025  M1.3 Inch        Hampshire          MA   Cocorahs

            Cocorahs station MA-HS-61 Hadley 3.2 NNE.

0700 AM     Snow             3 NNW Littleton         42.57N 71.50W
01/29/2025  M2.5 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-104 Littleton 2.8
            NNW.

0700 AM     Snow             1 NW Hudson             42.40N 71.59W
01/29/2025  M1.8 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-115 Hudson 1.4 NW.

0700 AM     Snow             Melrose                 42.46N 71.05W
01/29/2025  M1.4 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-126 Melrose 0.5 NE.

0700 AM     Snow             2 NNE Framingham        42.33N 71.43W
01/29/2025  M1.2 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-178 Framingham 2.0
            NNE.

0700 AM     Snow             Ayer                    42.56N 71.59W
01/29/2025  M2.1 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-25 Ayer 0.1 SW.

0700 AM     Snow             1 ESE Maynard           42.42N 71.44W
01/29/2025  M2.0 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-51 Maynard 0.7 ESE.

0700 AM     Snow             2 WNW Wilmington        42.57N 71.21W
01/29/2025  M2.0 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-85 Wilmington 2.2
            WNW.

0700 AM     Snow             4 W Sudbury             42.36N 71.47W
01/29/2025  M1.4 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-89 Sudbury 3.6 W.

0700 AM     Snow             1 ESE Mattapan          42.26N 71.08W
01/29/2025  M1.2 Inch        Norfolk            MA   Cocorahs

            Cocorahs station MA-NF-65 Milton 1.3 N.

0700 AM     Snow             1 NW Roslindale         42.29N 71.15W
01/29/2025  M1.3 Inch        Suffolk            MA   Cocorahs

            Cocorahs station MA-SF-31 Boston 6.5 SW.

0700 AM     Snow             1 NNE Lancaster         42.46N 71.66W
01/29/2025  M1.6 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-127 Lancaster 0.6
            NNE.

0700 AM     Snow             1 SSE Winchendon        42.67N 72.04W
01/29/2025  M2.6 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-134 Winchendon 1.2
            SSE.

0700 AM     Snow             1 NNE Barre             42.44N 72.10W
01/29/2025  M1.8 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-54 Barre 1.4 NNE.

0700 AM     Snow             3 ENE Princeton         42.48N 71.81W
01/29/2025  M2.0 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-56 Sterling 4.3 NW.

0704 AM     Snow             3 NW Greenfield         42.63N 72.63W
01/29/2025  M4.0 Inch        Franklin           MA   Public

0706 AM     Snow             1 N Manchester          42.58N 70.76W
01/29/2025  M2.5 Inch        Essex              MA   Trained Spotter

0708 AM     Snow             1 E Weston              42.37N 71.26W
01/29/2025  M1.6 Inch        Middlesex          MA   Trained Spotter

0715 AM     Snow             1 NW Amherst            42.39N 72.54W
01/29/2025  M1.7 Inch        Hampshire          MA   CO-OP Observer

            CO-OP Observer station AHRM3 Amherst.

0725 AM     Snow             1 SE Cochituate         42.31N 71.35W
01/29/2025  M1.5 Inch        Middlesex          MA   Trained Spotter

0730 AM     Snow             1 SE Hubbardston        42.47N 72.01W
01/29/2025  M2.5 Inch        Worcester          MA   Trained Spotter

0730 AM     Snow             1 W Medford             42.43N 71.13W
01/29/2025  M1.5 Inch        Middlesex          MA   Public

0730 AM     Snow             2 WNW Arlington         42.43N 71.19W
01/29/2025  M1.6 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-182 Lexington 2.1
            ESE.

0731 AM     Snow             New Salem               42.50N 72.33W
01/29/2025  M2.8 Inch        Franklin           MA   Public

0734 AM     Snow             Wakefield               42.50N 71.07W
01/29/2025  M1.5 Inch        Middlesex          MA   Trained Spotter

            Reported by Trained Spotter.

0735 AM     Snow             1 NW Sterling           42.44N 71.76W
01/29/2025  M2.0 Inch        Worcester          MA   Trained Spotter

0735 AM     Snow             2 E Fitchburg           42.60N 71.78W
01/29/2025  M2.6 Inch        Worcester          MA   Trained Spotter

0736 AM     Snow             Petersham               42.49N 72.19W
01/29/2025  M2.1 Inch        Worcester          MA   Trained Spotter

0745 AM     Snow             1 W Shutesbury          42.45N 72.41W
01/29/2025  M3.0 Inch        Franklin           MA   Trained Spotter

0745 AM     Snow             1 W Leyden              42.70N 72.63W
01/29/2025  M4.5 Inch        Franklin           MA   Trained Spotter

0745 AM     Snow             1 NW Westhampton        42.30N 72.77W
01/29/2025  M2.0 Inch        Hampshire          MA   Trained Spotter

0745 AM     Snow             6 NE Heath              42.73N 72.76W
01/29/2025  M4.5 Inch        Franklin           MA   Trained Spotter

0745 AM     Snow             1 S Gill                42.64N 72.50W
01/29/2025  M4.0 Inch        Franklin           MA   Trained Spotter

0745 AM     Snow             1 SE Winchester         42.44N 71.13W
01/29/2025  M1.8 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-232 Winchester 1.2
            SE.

0750 AM     Snow             Heath                   42.67N 72.83W
01/29/2025  M6.0 Inch        Franklin           MA   Trained Spotter

            Elevation: 1600 feet.

0750 AM     Snow             1 SSW Holden            42.34N 71.86W
01/29/2025  M1.5 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-89 Holden 0.9 SSE.

0800 AM     Snow             2 N Saugus              42.50N 71.02W
01/29/2025  M1.8 Inch        Essex              MA   Broadcast Media

0800 AM     Snow             1 S Brighton            42.34N 71.15W
01/29/2025  M1.3 Inch        Suffolk            MA   Public

0800 AM     Snow             1 ENE Hawley            42.57N 72.87W
01/29/2025  M4.4 Inch        Franklin           MA   CO-OP Observer

            CO-OP Observer station EHYM3 East Hawley.

0800 AM     Snow             1 ENE Beverly           42.56N 70.87W
01/29/2025  M2.6 Inch        Essex              MA   Cocorahs

            Cocorahs station MA-ES-100 Beverly 1.6 W.

0800 AM     Snow             2 ESE Buckland          42.59N 72.75W
01/29/2025  M4.0 Inch        Franklin           MA   Cocorahs

            Cocorahs station MA-FR-17 Buckland 1.8 ESE.

0800 AM     Snow             2 ENE East Windsor      42.49N 72.95W
01/29/2025  M3.5 Inch        Hampshire          MA   Cocorahs

            Cocorahs station MA-HS-7 Plainfield 2.2 SW.

0800 AM     Snow             2 NNE Natick            42.31N 71.34W
01/29/2025  M1.0 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-120 Natick 1.9 NNE.

0800 AM     Snow             4 SW Pepperell          42.63N 71.65W
01/29/2025  M2.0 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-228 Groton 4.2 WNW.

0800 AM     Snow             3 NNE Athol             42.63N 72.20W
01/29/2025  M3.0 Inch        Worcester          MA   Cocorahs

            Cocorahs station MA-WR-106 Athol 2.8 NNE.

0805 AM     Snow             2 SE Carlisle           42.51N 71.33W
01/29/2025  M1.9 Inch        Middlesex          MA   Cocorahs

            Cocorahs station MA-MD-217 2 SE Carlisle.

0810 AM     Snow             Orange                  42.59N 72.31W
01/29/2025  M5.0 Inch        Franklin           MA   Amateur Radio

0810 AM     Snow             West Roxbury            42.28N 71.16W
01/29/2025  M1.2 Inch        Suffolk            MA   Amateur Radio

0815 AM     Snow             2 SE Dunstable          42.64N 71.46W
01/29/2025  M2.8 Inch        Middlesex          MA   Public

0825 AM     Snow             Stow                    42.44N 71.51W
01/29/2025  M1.5 Inch        Middlesex          MA   Broadcast Media

0830 AM     Snow             1 S Deerfield           42.54N 72.60W
01/29/2025  M3.0 Inch        Franklin           MA   Trained Spotter

0830 AM     Snow             Erving                  42.60N 72.40W
01/29/2025  M3.5 Inch        Franklin           MA   Trained Spotter

0833 AM     Snow             2 SW Tewksbury          42.60N 71.26W
01/29/2025  M2.8 Inch        Middlesex          MA   Trained Spotter

0845 AM     Snow             1 W Bedford             42.49N 71.28W
01/29/2025  M2.1 Inch        Middlesex          MA   Public

0901 AM     Snow             Newburyport             42.82N 70.89W
01/29/2025  M2.6 Inch        Essex              MA   Trained Spotter

0905 AM     Snow             1 N Wendell             42.56N 72.40W
01/29/2025  M4.0 Inch        Franklin           MA   Trained Spotter

0921 AM     Snow             1 NW Colrain            42.67N 72.70W
01/29/2025  M5.0 Inch        Franklin           MA   Trained Spotter

0922 AM     Snow             1 SE Haverhill          42.77N 71.08W
01/29/2025  M2.0 Inch        Essex              MA   Amateur Radio

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:22 AM ESTHeavy Freezing Spray AdvisoryBOX40 hr
Jan 29, 3:35 AM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more18 hr
Jan 29, 12:58 PM ESTSnow Squall WarningBOXFranklin, Hampden, Hampshire, Worcester32 min

Nearby

Snow Squall Warnings in Massachusetts, 2025Every snow squall warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.